MAUDE Adverse Event Report: SIRTEX MEDICAL, INC. LAVA-18, 6 ML; Embolization Agent, Vascular

SIRTEX MEDICAL, INC. LAVA-18, 6 ML; Embolization Agent, Vascular
Model Number SLLES186
Medical Device Problem Codes Material Puncture/Hole (1504); Pressure Problem (3012); Poor Visibility (4072)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 04/03/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This mdr is being filed as serious injury to the patient occurred during a procedure where one of the devices used was lava-18.The review of the batch record and associated component lots found that the lava-18 device did not display any abnormal findings for the manufacturing process.The lava ifu states to use microcatheters that are dmso compatible.During the investigation, it was learned that the terumo progreat lambda catheter (175cm) microcatheter ifu states organic solvents may cause damage to the mircocatheter.Additionally, t2 endoleak is not listed on the lava ifu.Sirtex has followed up with the facility and has learned the patient is doing well and that no surgical intervention was needed.Sirtex medical affairs has reviewed the case and has stated the reported event describes increased injection resistance with unintended lava delivery, in the setting of use for a t2 endoleak and with a microcatheter that may not be dmso-compatible, both outside ifu recommendations.This represents a serious adverse event, with findings most consistent with a catheter-related issue (e.G., incompatibility or rupture).The ifu specifically warns to use dmso-compatible microcatheters and to stop injection if resistance is encountered, as excessive pressure may result in catheter damage and unintended embolization.The relationship to lava is assessed as possibly related in the context of use, but more directly attributable to off-label use conditions and device-user interface factors.The event is expected, given known risks outlined in the ifu.
 
Event or Problem Description
A physician experienced pressure in the syringe while delivering lava-18 for a t2 endoleak using a terumo progreat lambda catheter (175cm).The physician stated the pressure was not allowing them to deliver the lava but continued with the procedure when the pressure resolved.Upon viewing the angio screen, the lava was seen lower/inferior to where the catheter tip was located near the endoleak.The decision was made to stop administration, and to remove the catheter.A hole on the catheter was discovered.It was unknown if the hole was present before the procedure.The physician performed a percutaneous stick using lava-18 which successfully treated the endoleak.It was stated that there was a potential for ischemia in the bowel and the patient was being monitored.

Brand Name
LAVA-18, 6 ML
Common Device Name
Embolization Agent, Vascular
Manufacturer (Section D)
SIRTEX MEDICAL, INC.
300 unicorn park dr.
2nd fl.
woburn MA 01801
Manufacturer Contact
melissa sanchez
300 unicorn park dr.
2nd fl.
woburn, MA 01801
MDR Report Key25073322
Report Number9710358-2026-00013
Device Sequence Number10418247
Product Code QVG
UDI-Device Identifier00850055697027
UDI-Public(01)00850055697027(17)270623(10)10946
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSLLES186
Device Lot Number10946
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2026
Initial Report FDA Received Date05/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown